Alert archive / Texas / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 175, NWS San Angelo, TX

September 30, 2021McCulloch County, Texas

NWS San Angelo, TX issued this severe thunderstorm warning at Sep 30, 2021, 6:43 PM CDT for McCulloch County, Texas. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 30, 2021, 6:43 PM CDT (23:43 UTC)
Expired
Sep 30, 2021, 7:17 PM CDT
In force
34 min
Issued by
NWS San Angelo, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County McCulloch County, TX

The radar

The San Angelo radar (KSJT), 113 km from the middle of the area, began a volume at 23:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 11.7 hours before the alert went out and 252 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2021-09-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2299 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2021-09-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2299 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
571 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
6 m²/s²
Significant tornado parameter
0.5
Supercell composite
2.6

Open this sounding in Storm Lab

The text

As transmitted.

436 
WUUS54 KSJT 302343
SVRSJT
TXC307-010045-
/O.NEW.KSJT.SV.W.0175.210930T2343Z-211001T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service San Angelo TX
643 PM CDT Thu Sep 30 2021

The National Weather Service in San Angelo has issued a

* Severe Thunderstorm Warning for...
  Central McCulloch County in west central Texas...

* Until 745 PM CDT.

* At 641 PM CDT, a severe thunderstorm was located over Pear Valley,
  moving southeast at 20 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* This severe thunderstorm will be near...
  Lohn around 645 PM CDT.
  Brady Lake around 705 PM CDT.
  Brady around 715 PM CDT.
  Rochelle around 725 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3104 9932 3126 9961 3140 9948 3128 9909
      3127 9909
TIME...MOT...LOC 2341Z 303DEG 19KT 3130 9946 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
1 follow-up statement
397 
WWUS54 KSJT 010017
SVSSJT

Severe Weather Statement
National Weather Service San Angelo TX
717 PM CDT Thu Sep 30 2021

TXC307-010026-
/O.CAN.KSJT.SV.W.0175.000000T0000Z-211001T0045Z/
McCulloch TX-
717 PM CDT Thu Sep 30 2021

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MCCULLOCH COUNTY IS
CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.  However gusty winds and
heavy rain are still possible with this thunderstorm.

LAT...LON 3104 9932 3126 9961 3140 9948 3128 9909
      3127 9909
TIME...MOT...LOC 0015Z 303DEG 19KT 3120 9928 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 30, 6:12 PM CDT, 31 minutes earlier.

Area forecast discussion, Sep 30, 6:12 PM CDT, 31 minutes before
Area Forecast Discussion
National Weather Service San Angelo TX
612 PM CDT Thu Sep 30 2021

...New AVIATION...

.LONG TERM...
(Friday night through next Thursday)
Issued at 215 PM CDT Thu Sep 30 2021

By 0Z Saturday, the upper low responsible for bringing
substantial chances for showers and storms Thursday and Friday will
be centered over southeastern Colorado, northeastern New Mexico, and
southwestern Kansas. With shortwaves expected to continue rounding
the base of the low providing of upper level support, plentiful
atmospheric moisture with continued south/southeasterly flow through
850 mb (along with PWat values between 1.4-1.75 inches), and an
expected stalled frontal boundary to continue providing surface
lift, have kept widespread Likely PoPs through Friday night. As we
move into Saturday, the upper low will continue to move northeast
into Kansas before opening up into a trough early on Sunday. As the
low moves northeast, rain chances will decrease across the area from
west to east on Saturday. By 09Z Sunday, rain chances will come to
an end across the area and skies will begin to clear out as drier
air filters in behind the front. Lows Friday night will be in the
low 60s behind the stalled front with mid to upper 60s ahead of the
front. Highs on Saturday will stick in the upper 70s to low 80s due
to enhanced cloud cover and rain chances.

The rest of the long term looks dry and pleasant. An upper level
ridge will follow in behind the aforementioned upper level low
allowing for increased subsidence. The beginning of next week is
expected to have plenty of sunshine and beautiful daytime highs in
the upper 70s to low 80s with dewpoints in the low 50s and overnight
lows in the mid to upper 50s. It looks as though we might finally
get our shot at real fall as we head into October.

&&

.AVIATION...
(00Z TAFS)
Issued at 603 PM CDT Thu Sep 30 2021

Storm outflow reinforced cold front moving steadily south and east
early this evening, with most of the convection along and behind
the boundary. May well be multiple rounds of scattered to numerous
convection this period, and hard to tell exactly when some of it
may affect each terminal, so will use radar trends to time
convection for the first 6 hours or so. Otherwise, MVFR cigs
develop overnight and continue into Friday morning.

&&

.PRELIMINARY POINT TEMPS/POPS...
Abilene 	 64  80  64  81 /  80  70  80  40
San Angelo 	 63  80  63  83 /  80  70  80  40
Junction 	 64  82  65  83 /  70  80  70  70
Brownwood 	 64  81  65  83 /  80  70  80  70
Sweetwater 	 63  78  63  81 /  80  70  80  30
Ozona      	 63  78  64  82 /  80  70  80  40

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...24
LONG TERM....50
AVIATION...07
Hazardous weather outlook, Sep 30, 1:50 PM CDT, 4 hours 53 minutes before
Hazardous Weather Outlook
National Weather Service San Angelo TX
150 PM CDT Thu Sep 30 2021

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-011900-
Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho-
Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford-
Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble-
Mason-
150 PM CDT Thu Sep 30 2021

This Hazardous Weather Outlook is for portions of west central
Texas.

.DAY ONE...This Afternoon and Tonight

Showers and thunderstorms are expected this afternoon through
tonight. The main hazard is heavy rainfall which could lead to
localized flooding. However the threat for damaging winds and
large hail is present and will be possible with storms,
especially this afternoon and early this evening. Occasional to
frequent lightning will also be possible with these storms.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Showers and thunderstorms will continue to be possible both Friday
and Saturday. Heavy rainfall leading to localized flooding and
occasional lightning will be the main hazards. Severe weather is
not currently anticipated with this activity.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will likely be needed this afternoon and
evening, mainly in the Big Country, Concho Valley, and Edwards
Plateau. Please relay any information about observed weather to
the NWS while following all local, state and CDC guidelines.

In the hours before

Local storm report, Sep 30, 4:12 PM CDT, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
412 PM CDT THU SEP 30 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     TSTM WND DMG     4 S ROSCOE              32.40N 100.53W
09/30/2021                   NOLAN              TX   AMATEUR RADIO

            SEMI TRUCK BLOWN OVER, ALONG WITH BLOWING
            OVER A PIVOT IRRIGATION SYSTEM, AND 2 POWER
            POLES TOPPLED.

&&
Local storm report, Sep 30, 4:26 PM CDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
426 PM CDT THU SEP 30 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     FLASH FLOOD      ABILENE                 32.45N 99.73W
09/30/2021                   TAYLOR             TX   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTS SEVERAL HIGH WATER
            RESCUES ONGOING IN ABILENE. A FLOODED HOME
            WAS ALSO REPORTED AT THE 1200 BLOCK OF
            WESTMORELAND STREET.

&&
Special weather statement, Sep 30, 4:27 PM CDT, 2 hours 16 minutes before
Special Weather Statement
National Weather Service San Angelo TX
427 PM CDT Thu Sep 30 2021

TXZ066-127-139-302215-
Runnels TX-Coleman TX-Taylor TX-
427 PM CDT Thu Sep 30 2021

...A strong thunderstorm will impact portions of northwestern
Coleman, south central Taylor and northeastern Runnels Counties
through 515 PM CDT...

At 426 PM CDT, Doppler radar was tracking a strong thunderstorm over
Lake Winters Lake, or over Winters, moving northeast at 15 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Winters, Bradshaw, Goldsboro and Lake Winters Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
west central Texas.

&&

LAT...LON 3188 9991 3197 10004 3221 9988 3205 9964
TIME...MOT...LOC 2126Z 222DEG 12KT 3197 9991

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

KB
Special weather statement, Sep 30, 4:43 PM CDT, 2 hours before
Special Weather Statement
National Weather Service San Angelo TX
443 PM CDT Thu Sep 30 2021

TXZ066-139-302215-
Runnels TX-Coleman TX-
443 PM CDT Thu Sep 30 2021

...A strong thunderstorm will impact portions of northwestern Coleman
and northeastern Runnels Counties through 515 PM CDT...

At 442 PM CDT, Doppler radar was tracking a strong thunderstorm near
Hatchel, moving northeast at 15 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Winters, Hatchel, Crews and Lake Winters Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
west central Texas.

&&

LAT...LON 3177 9986 3185 9997 3207 9978 3195 9959
TIME...MOT...LOC 2142Z 222DEG 12KT 3186 9986

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

KB
Special weather statement, Sep 30, 5:16 PM CDT, 1 hour 27 minutes before
Special Weather Statement
National Weather Service San Angelo TX
516 PM CDT Thu Sep 30 2021

TXZ066-073-128-139-154-302300-
Runnels TX-Callahan TX-Coleman TX-McCulloch TX-Concho TX-
516 PM CDT Thu Sep 30 2021

...Strong thunderstorms will impact portions of Callahan, Coleman,
northwestern McCulloch, southeastern Runnels and northeastern Concho
Counties through 600 PM CDT...

At 515 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Eula to near Lake Coleman to near Millersview.
Movement was east at 50 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Coleman, Clyde, Baird, Santa Anna, Novice, Putnam, Gouldbusk,
Burkett, Dudley, Glen Cove, Voss, Rowden, Waldrip, Silver Valley,
Leaday, Eula, Pear Valley, Doole, Ivie Reservoir Near Concho Park
Marina and Stacy.

This includes Interstate 20 between Mile Markers 293 and 320.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
west central Texas.

&&

LAT...LON 3198 9922 3125 9948 3144 9993 3208 9966
      3209 9963 3245 9963 3238 9917
TIME...MOT...LOC 2215Z 292DEG 44KT 3233 9957 3207 9949 3147 9982

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
Special weather statement, Sep 30, 5:50 PM CDT, 53 minutes before
Special Weather Statement
National Weather Service San Angelo TX
550 PM CDT Thu Sep 30 2021

TXZ076-302330-
Crockett TX-
550 PM CDT Thu Sep 30 2021

...A strong thunderstorm will impact portions of northeastern
Crockett County through 630 PM CDT...

At 549 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles northeast of Ft Lancaster, or 16 miles east of Sheffield,
moving northeast at 25 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Ft Lancaster, The Intersection Of Us 190 And Highway 163, The
Intersection Of I-10 And Highway 290 and The Intersection Of I-10 And
Highway 405.

This includes Interstate 10 between Mile Markers 330 and 355.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
west central Texas.

&&

LAT...LON 3057 10165 3059 10167 3062 10166 3065 10171
      3083 10185 3108 10129 3081 10105
TIME...MOT...LOC 2249Z 232DEG 24KT 3077 10156

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 29, 7:04 PM CDTSpecial Weather StatementSJTMcCulloch41 min
Sep 29, 8:16 PM CDTAreal Flood AdvisorySJTMcCulloch, Menard119 min
Sep 29, 8:32 PM CDTSpecial Weather StatementSJTMenard43 min
Sep 29, 9:21 PM CDTSpecial Weather StatementSJTMason39 min
Sep 29, 9:48 PM CDTAreal Flood AdvisorySJTKimble, Mason117 min
Sep 30, 10:36 AM CDTSpecial Weather StatementSJTHaskell39 min
Sep 30, 12:58 PM CDTSpecial Weather StatementSJTNolan47 min
Sep 30, 1:44 PM CDTFlash Flood Warning Considerable damage threatSJTNolan3 hr
Sep 30, 1:46 PM CDTSpecial Weather StatementSJTShackelford44 min
Sep 30, 2:06 PM CDTSevere Thunderstorm WarningSJTNolan39 min
Sep 30, 2:27 PM CDTSevere Thunderstorm WarningSJTNolan48 min
Sep 30, 2:42 PM CDTSpecial Weather StatementSJTJones48 min
Sep 30, 2:44 PM CDTAreal Flood AdvisorySJTJones, Taylor2 hr
Sep 30, 2:50 PM CDTSpecial Weather StatementSJTSterling40 min
Sep 30, 3:08 PM CDTFlash Flood Warning Considerable damage threatSJTNolan3 hr
Sep 30, 3:16 PM CDTSpecial Weather StatementSJTFisher44 min
Sep 30, 3:28 PM CDTSpecial Weather StatementSJTJones47 min
Sep 30, 3:29 PM CDTFlash Flood Warning Considerable damage threatSJTCallahan, Jones, Shackelford, Taylor3 hr
Sep 30, 3:45 PM CDTSevere Thunderstorm WarningSJTFisher, Nolan, Taylor28 min
Sep 30, 3:51 PM CDTSevere Thunderstorm WarningSJTJones, Taylor39 min
Sep 30, 4:09 PM CDTAreal Flood AdvisorySJTFisher, Jones, Nolan, Runnels, Taylor2 hr
Sep 30, 4:27 PM CDTSpecial Weather StatementSJTRunnels48 min
Sep 30, 4:43 PM CDTSpecial Weather StatementSJTRunnels32 min
Sep 30, 5:16 PM CDTSpecial Weather StatementSJTCallahan, Coleman44 min
Sep 30, 5:50 PM CDTSpecial Weather StatementSJTCrockett40 min
Sep 30, 5:52 PM CDTAreal Flood AdvisorySJTColeman, Concho, McCulloch, Runnels113 min
Sep 30, 5:58 PM CDTSevere Thunderstorm WarningSJTColeman, Concho, McCulloch47 min
Sep 30, 6:27 PM CDTAreal Flood AdvisorySJTCrockett, Irion2 hr
Sep 30, 6:46 PM CDTFlash Flood Warning Considerable damage threatSJTColeman, Concho, McCulloch3 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.